Alert archive / Kentucky / River Flood Warnings in 2009
River Flood Warning 13, NWS Jackson, KY
NWS Jackson, KY issued this river flood warning at May 9, 2009, 12:11 AM EDT for Owsley County, Kentucky. It took effect at May 9, 2009, 6:50 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2009, 12:11 AM EDT (04:11 UTC)
- In effect from
- May 9, 2009, 6:50 AM EDT
- Expired
- May 9, 2009, 1:31 PM EDT
- In force
- 7 hr
- Issued by
- NWS Jackson, KY
- Flood severity
- Minor
County Owsley County, KY
The radar
The Jackson,KY radar (KJKL), 38 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Kentucky River at Booneville (BOOK2). The gauge peaked at 27.96 ft at May 9, 2009, 7:00 AM EDT.
- Action stage
- 21.5 ft
- Minor stage
- 27 ft
- Moderate stage
- 32 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03281500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KJKL 090411 FLWJKL BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 1211 AM EDT SAT MAY 09 2009 ...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... THE SOUTH FORK KENTUCKY RIVER AT BOONEVILLE .HEAVY RAINFALL WILL CAUSE PORTIONS OF THE KENTUCKY RIVER TO OVERFLOW ITS BANKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THE FOLLOWING FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 8 AM SATURDAY. && KYC189-091611- /O.NEW.KJKL.FL.W.0013.090509T1140Z-090509T1814Z/ /BOOK2.1.ER.090509T1140Z.090509T1200Z.090509T1214Z.NO/ 1211 AM EDT SAT MAY 09 2009 THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A * FLOOD WARNING FOR THE SOUTH FORK KENTUCKY RIVER AT BOONEVILLE * FROM THIS MORNING UNTIL THIS AFTERNOON. * AT 11PM FRIDAY THE STAGE WAS 22.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 27.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AT 8 AM SATURDAY... AND WILL CREST AT A STAGE OF 27.1 FEET AT 9 AM SATURDAY. * AT 27.0 FEET...LOW LYING AREAS FLOOD * THIS CREST COMPARES TO A PREVIOUS CREST OF 29.0 FEET ON DECEMBER 14 1956. $$
2 follow-up statements
000 WGUS83 KJKL 091053 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 653 AM EDT SAT MAY 09 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE SOUTH FORK KENTUCKY RIVER AT BOONEVILLE .HEAVY RAINFALL WILL CAUSE PORTIONS OF THE KENTUCKY RIVER TO OVERFLOW ITS BANKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THE FOLLOWING FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 12 PM. && KYC189-092253- /O.EXT.KJKL.FL.W.0013.090509T1050Z-090510T0343Z/ /BOOK2.1.ER.090509T0958Z.090509T1800Z.090509T2143Z.NO/ 653 AM EDT SAT MAY 09 2009 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK KENTUCKY RIVER AT BOONEVILLE * FROM THIS MORNING UNTIL THIS EVENING. * AT 6AM SATURDAY THE STAGE WAS 27.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 27.0 FEET. * FORECAST...THE RIVER WILL CREST AT A STAGE OF 30.6 FEET AT 2 PM SATURDAY. THIS CREST COMPARES TO A PREVIOUS CREST OF 30.1 FEET ON MAY 28 2004. $$ GEOGERIAN
000 WGUS83 KJKL 091731 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 131 PM EDT SAT MAY 09 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN KENTUCKY... THE SOUTH FORK KENTUCKY RIVER AT BOONEVILLE .THE SOUTH FORK KENTUCKY RIVER AT BOONEVILLE CRESTED THIS MORNING AND CONTINUES TO FALL. THE FLOOD WARNING WAS CANCELLED AND DOWNGRADED TO A FLOOD ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THE FOLLOWING FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY ****. && KYC189-091801- /O.CAN.KJKL.FL.W.0013.000000T0000Z-090510T0343Z/ /BOOK2.1.ER.090509T0958Z.090509T1100Z.090509T1401Z.NO/ 131 PM EDT SAT MAY 09 2009 THE FLOOD WARNING IS CANCELLED FOR THE SOUTH FORK KENTUCKY RIVER AT BOONEVILLE. * AT 1 PM SATURDAY THE STAGE WAS 25.8 FEET. * FLOOD STAGE IS 27.0 FEET. * AT 27.0 FEET...LOW LYING AREAS FLOOD THIS CREST COMPARES TO A PREVIOUS CREST OF 27.6 FEET ON DECEMBER 1 2004. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at May 8, 7:55 PM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, May 8, 7:55 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 755 PM EDT FRI MAY 8 2009 .MESOSCALE ANALYSIS...UPDATE MAJORITY OF THE SVR WX HAS MOVED EAST OF THE CWFA AND WHAT WE HAVE LEFT IS A SERIES OF SUPER CELLS TRACKING TO THE EAST THRU THE SRN HALF OF OUR CWFA. THE SVR TSRA WATCH FOR THE NRN COUNTIES WILL BE ALLOWED TO EXPIRE AT 8 PM. WILL CONTINUE THE TOR WATCH FOR THE SRN HALF WHERE THE BEST DISCRETE STORMS ARE AND WHERE THE WARNINGS PERSIST. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH SATURDAY/ STRONG MCV MOVING RAPIDLY UP THE MOUTH OF THE OHIO RIVER VALLEY THIS AFTERNOON KICKING OFF SEVERE THUNDERSTORMS ACROSS MUCH OF WESTERN KY. LINE OF STORMS ASSOCIATED WITH THIS FEATURE WILL ROLL THROUGH EASTERN KENTUCKY BETWEEN ABOUT 4 AND 6 PM LOCAL. WITH SUCH STRONG ROTATION NOT SURPRISED TO HEAR REPORTS OF HIGH WINDS AND EVEN A FEW TORNADOS UPSTREAM. BASED ON THE RUC...WHICH HAS HAD THE BEST HANDLE ON EVENTS TODAY...EXPECT THIS MCV TO RIDE STRAIGHT UP THE OHIO RIVER VALLEY THIS EVENING. THEREFORE IT IS LIKELY AT LEAST PART OF OUR CWA WILL SEE SEVERE WEATHER THIS AFTERNOON...AND POSSIBLY INTO THE EARLY EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT. BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT. MOVED VALID TIME OF FLASH FLOOD WATCH UP TO 4 PM TO CORRESPOND WITH ARRIVAL OF STORMS THIS AFTERNOON. HOURLY FLASH FLOOD GUIDANCE INDICATES IT WOULD ONLY TAKE A HALF INCH OF RAIN TO REACH CRITICAL THRESHOLDS IN MANY PORTIONS OF OUR CWA. SO FLASH FLOODING WILL BE A SIGNIFICANT THREAT THIS AFTERNOON AND TONIGHT. RAIN WILL LINGER THROUGH THE OVERNIGHT AS A COLD FRONT SETTLES DOWN INTO OUR AREA. EXPECT RAIN TO COME TO AN END DURING THE DAY SATURDAY AS THE COLD FRONT PUSHES SOUTH OF EASTERN KENTUCKY. EXPECT AERIAL FLOODING AND SIGNIFICANT RISES ALONG AREA RIVERS WILL BE A PROBLEM THROUGH THE WEEKEND. .LONG TERM.../SATURDAY NIGHT THROUGH FRIDAY/ EXTENDED MODELS INITIALLY SHOW GOOD AGREEMENT IN LARGER SCALE PATTERN BUT DIFFER A BIT ON SMALLER SCALE DETAILS...MAINLY TIMING AND STRENGTH OF DISTURBANCES IN BROAD ZONAL FLOW ACROSS THE HEART OF THE CONUS THROUGH THE FIRST HALF OF THE PERIOD. DRY WEATHER PATTERN BEGINNING SAT NIGHT AS THE FRONT FINALLY SAGS SOUTH OF THE STATE AND TAKES THE PRECIP TOWARDS THE GULF COAST. TEMPS FCST TO RUN SLIGHTLY BELOW NORMAL WITH HIGHS ONLY IN THE UPPER 60S AND LOWS IN THE UPPER 40S. VERY WEAK WAVE TO PUSH PCPN BACK INTO OUR SRN COUNTIES EARLY MON BUT QPF SHOULD BE LIGHT. HIGH PRESSURE WILL SLIDE TO THE MID ATLANTIC COAST WEDNESDAY. WED MORNING IS WHERE THE EXTENDED MODELS DIVERGE WITH THE ECMWF THE FASTER MODEL BY ALMOST 12 HRS. PREFER THE SLOWER GFS AS HIGH PRESS TENDS TO BE RELUCTANT TO BE DISPLACED AND THE ECWMF TRACKS THE HIGH TO THE NEW ENGLAND COAST WERE THE GFS TAKES THE HIGH TO THE CLIMATOLOGICALLY FAVORED MID ATLANTIC. THEREFORE HAVE FOLLOWED THE GFS FOR THE BETTER PART OF THE EXTENDED. COLD FRONT TO SWEEP INTO ERN KY WED NIGHT WITH SHRA/TSRA TO PRECEDE AND LAST INTO THU BEFORE PASSING THRU THE AREA. QPF WITH THIS PROGRESSIVE SYSTEM LOOKS MORE NORMAL FOR FRONTAL SYSTEMS AND SHOULD NOT BE A AREAL AVG HEAVY RAIN EVENT...ALTHOUGH LOCALIZED HEAVY RAIN WITH TYPICAL TSRA IS POSSIBLE. && .AVIATION.../00Z TO 24Z/ THUNDERSTORM COMPLEX IS MAKING A FINAL PUSH THROUGH EAST KENTUCKY THIS EVENING. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA DURING THE FIRST FEW HOURS OF THE FORECAST PERIOD. THERE MAY BE A TEMPORARY BREAK IN SHOWER ACTIVITY DURING THE EVENING...BUT THE APPROACH AND PASSAGE OF A COLD FRONTAL BOUNDARY WILL KEEP THE THREAT OF PRECIPITATION GOING THROUGH THE BULK OF THE OVERNIGHT. THIS FRONTAL BOUNDARY WILL SWEEP ANY LINGERING PRECIP SOUTHWARD OUT OF THE AREA BY MID MORNING TO MID DAY SATURDAY. WENT WITH PREDOMINANT MVFR CONDITIONS...BUT CAN NOT RULE OUT A FEW BREAKS INTO VFR RANGE... ESPECIALLY DURING THE FIRST SEVERAL HOURS OF THE TAF. WINDS INCREASE FROM THE WEST...NORTHWEST BEHIND THE FRONTAL BOUNDARY SATURDAY AS PRECIPITATION TAPERS OFF. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. TORNADO WATCH UNTIL MIDNIGHT EDT TONIGHT FOR KYZ068-069-079-080- 083>088-110-112>118-120. && SHORT TERM...RAY/DUSTY LONG TERM....DUSTY AVIATION...RAY
Hazardous weather outlook, May 8, 11:48 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1148 PM EDT FRI MAY 8 2009 KYZ058>060-068-069-079-080-083>088-104-106>120-100700- ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1148 PM EDT FRI MAY 8 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...SEVERE THUNDERSTORM WATCH 277 IN EFFECT UNTIL 7 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE OVERNIGHT. SOME THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO CAN NOT BE RULED OUT. ANY ADDITIONAL RAINFALL COULD BE LOCALLY HEAVY...AND COMBINED WITH RECENT PRECIPITATION PRESENTS THE POTENTIAL FOR FLASH FLOODING ACROSS THE ENTIRE AREA. IN ADDITION...EXCESSIVE RUNOFF WILL CAUSE AREA STREAMS AND RIVERS TO RISE AND RUN HIGH. SEE THE LATEST FLOOD WATCH FOR THE LATEST FLOOD POTENTIAL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE ENDING ON SATURDAY. A FLOOD WATCH WILL CONTINUE THROUGH SATURDAY MORNING. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY LOCAL FLOODING...OR RAINFALL AMOUNTS OF A HALF INCH OR MORE. SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF STORM DAMAGE. KYZ044-050>052-100700- FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 1148 PM EDT FRI MAY 8 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE OVERNIGHT. ANY ADDITIONAL RAINFALL COULD BE LOCALLY HEAVY...AND COMBINED WITH RECENT PRECIPITATION PRESENTS THE POTENTIAL FOR FLASH FLOODING ACROSS THE ENTIRE AREA. IN ADDITION...EXCESSIVE RUNOFF WILL CAUSE AREA STREAMS AND RIVERS TO RISE AND RUN HIGH. SEE THE LATEST FLOOD WATCH FOR THE LATEST FLOOD POTENTIAL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE ENDING ON SATURDAY. A FLOOD WATCH WILL CONTINUE THROUGH SATURDAY MORNING. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY LOCAL FLOODING...OR RAINFALL AMOUNTS OF A HALF INCH OR MORE. RAY/DUSTY
In the hours before
Local storm report, May 8, 10:02 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1002 PM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM FLASH FLOOD ANNVILLE 37.32N 83.96W
05/08/2009 JACKSON KY TRAINED SPOTTER
NUMEROUS LOCATIONS ON HWY 30 HAS WATER FLOWING ACROSS IT.
&&
DSTAMPERLocal storm report, May 8, 10:39 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1039 PM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM FLASH FLOOD 2 NW PIKEVILLE 37.50N 82.54W
05/08/2009 PIKE KY EMERGENCY MNGR
WATER IS FLOWING OVER THE ROAD AT 350 LYKINS CREEK.
&&
SCHOETTMERLocal storm report, May 8, 10:46 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1046 PM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM TSTM WND DMG 3 NE COAL RUN 37.54N 82.52W
05/08/2009 PIKE KY EMERGENCY MNGR
POWERLINES ARE DOWN ALONG COWPEN ROAD JUST ABOVE RIGHT
FORK.
&&
SCHOETTMERLocal storm report, May 8, 10:49 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1049 PM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD IDA MAY 37.52N 83.77W
05/08/2009 LEE KY BROADCAST MEDIA
FOUR FEET OF WATER WAS IN HOUSES IN THE COMMUNITY OF IDA
MAY.
&&
SCHOETTMERLocal storm report, May 8, 10:51 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1051 PM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM FLOOD LANGLEY 37.53N 82.79W
05/08/2009 FLOYD KY PUBLIC
STREAMS WERE FLOWING INTO BUILDINGS.
&&
SCHOETTMERLocal storm report, May 8, 10:58 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
1058 PM EDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM FLASH FLOOD LANGLEY 37.53N 82.79W
05/08/2009 FLOYD KY PUBLIC
STREAMS WERE FLOWING INTO BUILDINGS.
&&
SCHOETTMERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:00 PM EDT | Tornado Warning | JKL | Knott, Leslie, Letcher, Perry | 30 min |
| May 8, 8:08 PM EDT | Tornado Warning | JKL | Breathitt, Clay, Jackson, Lee, Leslie, Owsley and 1 more | 37 min |
| May 8, 8:23 PM EDT | Tornado Warning | JKL | Breathitt, Estill, Lee, Powell, Wolfe | 37 min |
| May 8, 8:30 PM EDT | Flash Flood Warning | JKL | Floyd, Johnson, Knott, Letcher, Magoffin, Martin and 2 more | 3 hr |
| May 8, 8:37 PM EDT | Tornado Warning | JKL | Breathitt, Clay, Knott, Leslie, Perry | 23 min |
| May 8, 8:39 PM EDT | Flash Flood Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Perry | 3 hr |
| May 8, 8:55 PM EDT | River Flood Advisory | JKL | Whitley | 27 hr |
| May 8, 8:59 PM EDT | Tornado Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 31 min |
| May 8, 9:03 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Morgan, Wolfe | 19 min |
| May 8, 10:00 PM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Estill, Floyd, Jackson, Johnson and 10 more | 4 hr |
| May 8, 11:29 PM EDT | Flash Flood Warning | JKL | Floyd, Johnson, Knott, Letcher, Magoffin, Martin and 2 more | 3 hr |
| May 9, 1:58 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Estill, Floyd, Jackson, Johnson and 10 more | 3 hr |
| May 9, 2:07 AM EDT | Areal Flood Warning | JKL | Breathitt, Estill, Floyd, Jackson, Johnson, Lee and 7 more | 6 hr |
| May 9, 2:17 AM EDT | Areal Flood Warning | JKL | Floyd, Knott, Leslie, Letcher, Perry, Pike | 6 hr |
| May 9, 2:28 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin | 32 min |
| May 9, 2:56 AM EDT | Severe Thunderstorm Warning | JKL | Pike | 23 min |
| May 9, 3:00 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Martin, Pike | 30 min |
| May 9, 3:27 AM EDT | River Flood Warning | JKL | Breathitt | 34 hr |
| May 9, 4:39 AM EDT | Flash Flood Warning | JKL | Breathitt, Estill, Floyd, Jackson, Johnson, Knott and 8 more | 3 hr |
| May 9, 4:47 AM EDT | Areal Flood Warning | JKL | Breathitt, Clay, Estill, Jackson, Knott, Owsley and 3 more | 3 hr |
| May 9, 5:34 AM EDT | River Flood Advisory | JKL | Pike | 21 hr |
| May 9, 6:01 AM EDT | River Flood Advisory | JKL | Floyd | 20 hr |
| May 9, 6:01 AM EDT | River Flood Advisory | JKL | Johnson | 40 hr |
| May 9, 7:30 AM EDT | Areal Flood Warning | JKL | Breathitt, Clay, Estill, Floyd, Jackson, Johnson and 14 more | 30 hr |
| May 9, 8:48 AM EDT | River Flood Advisory | JKL | Magoffin | 5 hr |
| May 9, 1:22 PM EDT | River Flood Advisory | JKL | Owsley | 10 hr |
| May 9, 1:39 PM EDT | River Flood Warning | JKL | Magoffin | 19 hr |
| May 9, 1:46 PM EDT | River Flood Advisory | JKL | Lee | 63 hr |
| May 9, 1:51 PM EDT | River Flood Advisory | JKL | Estill | 3 days |
| May 9, 3:30 PM EDT | Areal Flood Warning | JKL | Powell | 28 hr |
Nearby
River Flood Warnings in Kentucky, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.